MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-HX-ES
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of apb-2-3-hx-es, lotno:227529220 as found condition (condition of returned device): the axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within a dispenser track.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: the axium prime pushwire was found to be broken but retained by release wire at break indicator ~3.5cm from proximal end.The implant coil was found to be detached and not returned.The shield coil was found to be stretched.No other anomalies were observed.Conclusion: b based on the device analysis and the reported information, the customer¿s report of ¿coil kink/damage¿ was confirmed as the axium shield coil was found to be stretched and the implant coil was found to be damaged; however, the cause of the damage/stretch could not be determined.Possible causes are coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances or retracts the coil against resistance.There were no reported issues pushing the axium implant coil from within the introducer sheath during preparation per ifu.It is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv) subsequently causing the implant coil to become stuck.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil was damaged.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the anterior communicating artery with a max diameter of 1.5 mm and a 1.2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that when treating the ruptured anterior communicating aneurysm, after the microcatheter was in place, the axium es coil was inserted.After deployment, it was found that there was still a developing wire remaining in the microcatheter.After the microcatheter was withdrawn, it was found that the proximal ball of the anti-stretching wire of the spring coil failed to rebound into the coil body.Suspected anti-stretching wire rupture, observed that the coil body was stable, and ended the surgery.It was reported the coil was kinked/damaged there was no friction or difficulty during testing or delivery.The continuous flush was administered during the procedure.The damaged located was on the implant coil.The physician repositioned the coil during the procedure one time.It was reported the axium prime es anti-stretching wire broke.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a 6f guilding guide catheter, synchro 14 guidewire.The cause of the damage was not determined.There were no issues that resulted in the damage that was found.The coil did not separate/break into two or more pieces.The coil was implanted in the intended location.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20042497
Report Number9612164-2024-03818
Device Sequence Number7971341
Product Code KRD
UDI-Device Identifier00763000313876
UDI-Public00763000313876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-3-HX-ES
Device Catalogue NumberAPB-2-3-HX-ES
Device Lot Number227529220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight48 KG